MAUDE Adverse Event Report: ETHICON INC. VCL RAP UD 18IN 4-0 S/A PS-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL RAP UD 18IN 4-0 S/A PS-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VR496
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a right radical nephrectomy procedure on (b)(6) 2023 and suture was used.During the procedure, while pulling to tighten suture, the device broke.They opened up two devices and one of them broke.No patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/15/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Additional information was requested the following was obtained: * please confirm the quantity of sutures that broke.2 * when was the suture broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify for each of the involved devices.Suture broke during use on the patient.Same for both * please provide the lot number.Do not have lot number, code is vr496 * please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) leah zavalick - ahh account executive please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Device was shipped on 8/24 at 12:40pm.Tracking number is (b)(4).H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample revealed that it was received one needle-suture piece outside from the labeled winding former that pertain to the product code vr496.The visual assessment of the returned sample noted that the swage and attachment area was noted to be as expected and the needle still attached to the suture piece.The suture piece was examined, and the extreme appeared to be cut by a surgical instrument.The other section of the suture was not returned for analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Related reports: 2210968-2023-06752.

Brand Name
VCL RAP UD 18IN 4-0 S/A PS-2 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17755609
Report Number2210968-2023-06751
Device Sequence Number6654472
Product Code GAM
UDI-Device Identifier10705031134690
UDI-Public10705031134690
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVR496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown